MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEL06120
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a sheathless stenting procedure of the right mid to distal tortuous and/or calcified sfa via left cfa access, the endovascular stent graft failed to deploy properly.Reportedly, the sheath of the delivery system snapped in half when the distal 3rd of the stent graft was being partially released with difficulty.The stent graft was removed through the puncture site leading to a bleeding complication, a hematoma of the left groin and thigh as well as a second angiogram to treat the bleeding and achieve hemostasis.As reported, no other device was used to complete the procedure.The patient is reported to be in stable condition.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported event could be confirmed.The stent graft was found to be partially deployed which may have caused the reported removal issues.Furthermore, the outer sheath was found to be elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft finally leading to the reported sheath fracture and subsequent deployment failure.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with difficult anatomic conditions leading to increased friction during stent graft deployment and subsequent sheath fracture.In this case, the vessel anatomy was reported to be tortuous and calcified.The indication for the stent graft placement was a subintimal recanalization in the sfa.Insufficient flushing of the device may be another contributing factor to the reported event.Also not using an introducer sheath may contribute to this type of event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." and "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." also the ifu indicates that the device must be flushed with sterile saline and that an introducer sheath with appropriate inner diameter is required for the procedure.Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." the reported application represents an off-label use of the device.The fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (a/v) fistula or a/v graft.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5688674
Report Number9681442-2016-00143
Device Sequence Number16178529
Product Code PFV
UDI-Device Identifier04049519008073
UDI-Public(01)04049519008073(17)180630(10)ANZF3596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberFEL06120
Device Lot NumberANZF3596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight100